Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

The Schwarzian derivative and polynomial iteration


Author: Hexi Ye
Journal: Conform. Geom. Dyn. 15 (2011), 113-132
MSC (2010): Primary 37F10; Secondary 37F40
DOI: https://doi.org/10.1090/S1088-4173-2011-00229-3
Published electronically: August 16, 2011
MathSciNet review: 2833475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Schwarzian derivative $ S_f$ of a complex polynomial $ f$ and its iterates. We show that the sequence $ S_{f^n}/d^{2n}$ converges to $ -2(\partial G_f)^2$, for $ G_f$ the escape-rate function of $ f$. As a quadratic differential, the Schwarzian derivative $ S_{f^n}$ determines a conformal metric on the plane. We study the ultralimit of these metric spaces.


References [Enhancements On Off] (What's this?)

  • [Ah] L. V. Ahlfors.
    On quasiconformal mappings.
    J. Analyse Math. 3 (1953-1954), 1-58. MR 0064875 (16:348d)
  • [Br] H. Brolin.
    Invariant sets under iteration of rational functions.
    Arkiv for Matematik 6 (1965), 103-144. MR 0194595 (33:2805)
  • [Be1] A. F. Beardon.
    Symmetries of Julia sets.
    Bull. London Math. Soc. 22 (1990), 576-582. MR 1099008 (92f:30033)
  • [Be2] A. F. Beardon.
    Polynomials with identical Julia sets.
    Complex Variables 17 (1992), 195-200. MR 1147050 (93k:30033)
  • [BE] I. N. Baker and E. Eremenko.
    A problem on Julia sets.
    Ann. Acad. Sci. Fenn. 12 (1987) 229-236. MR 951972 (89g:30047)
  • [BH] M. R. Bridson and A. Haefliger.
    Metric spaces of non-positive curvature.
    Springer-Verlag, Berlin, 1999. MR 1744486 (2000k:53038)
  • [Du] D. Dumas.
    Complex projective structures.
    In Handbook of Teichm$ \ddot{u}$ller theory. Vol. II 13 IRMA Lect. Math. Theor. Phys., pages 455-508. Eur. Math. Soc., Z$ \ddot{u}$rich, 2009. MR 2497780 (2010j:32043)
  • [DM] L. DeMarco and C. McMullen.
    Trees and the dynamics of polynomials.
    Ann. Sci. École Norm. Sup. 41 (2008), 337-383. MR 2482442 (2010d:37087)
  • [DP] L. DeMarco and K. Pilgrim.
    Polynomial basins of infinity
    (preprint).
  • [Fe] J. Fern $ \acute{{a}}$ndez.
    A note on the Julia set of polynomials.
    Complex Variables 12 (1989), 83-85. MR 1040911 (91b:30069)
  • [Ju] G. Julia.
    M $ \acute{{e}}$moire sur la permutabilit $ \acute{{e}}$des fractions rationnelles.
    Ann. Acad. $ \acute{{E}}$cole Norm. Sup. 39 (1922), no. 3, 131-215. MR 1509242
  • [OS] B. Osgood and D. Stowe.
    The Schwarzian derivative and conformal mapping of Riemannian manifolds.
    Duke Math. J. 67 (1992), 57-99. MR 1174603 (93j:53062)
  • [St] K. Strebel.
    Quadratic differentials.
    Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 5. Springer-Verlag, Berlin, 1984. MR 743423 (86a:30072)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F10, 37F40

Retrieve articles in all journals with MSC (2010): 37F10, 37F40


Additional Information

Hexi Ye
Affiliation: University of Illinois at Chicago, Department of Mathematics and Computer Science, MC 249, 851 S. Morgan Street, Chicago, Illinois 60607-7045

DOI: https://doi.org/10.1090/S1088-4173-2011-00229-3
Received by editor(s): June 17, 2011
Published electronically: August 16, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society